Indiana, 2005Damaging Wind in Indiana, November 28, 2005
November 28, 2005 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 28, 10:21 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 28, 10:21 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EST MON NOV 28 2005
.MORNING UPDATE...
BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CREEPING INTO THE
WESTERN CWA ATTM. CURRENT VIS SAT SHOWING WESTERN HALF OF CWA
UNDER CLOUD COVER...WHERE EASTERN HALF IS EXPERIENCING SOME BREAKS
IN THE CLOUDS. SFC TEMPS ALREADY INTO THE MIDDLE AND UPPER 60S SO
AM DOING A QUICK UPDATE TO INCREASE MAX TEMPS A DEGREE OR
TWO...ESPECIALLY IN THE BLUEGRASS REGION OF KENTUCKY. REST OF
FORECAST REMAINS NEARLY THE SAME...WITH PERIODS OF SHRS/STRMS AND
GUSTY WINDS.
LIGHTNING STRIKES FINALLY STARTING TO APPEAR IN THE CONVECTIVE
LINE TO THE WEST RIGHT NOW. CONDITIONS TODAY WILL BE SIMILAR TO
HIGH SHEAR...LOW CAPE DAYS...WHERE STORMS WILL BE SHALLOW SO
LIGHTNING WILL NOT NECESSARILY INDICATE THE STRONGER CELLS. COULD
HAVE STRONG RAIN SHOWERS WITH DAMAGING WINDS GIVEN THE EXTREME
SHEAR. THE 0-1 KM AND 0-3 KM SHEAR IS INCREDIBLE TODAY...SO IF ANY
SFC BASED SHRS/STORMS CAN DEVELOP WITH ANY LOW-LEVEL CAPE...COULD
SEE AN ISOLATED TORNADO OR TWO. WILL CONTINUE TO MONITOR THE
SITUATION...BUT MAY ADD THIS MENTION INTO THE HWO.
UPDATE OUT SHORTLY.
AL
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 28, 11:30 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST MON NOV 28 2005
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1030 AM CST MON NOV 28 2005 /1130 AM EST MON NOV 28 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING
COLD FRONT...AND WILL AFFECT THE ENTIRE OUTLOOK AREA THROUGH THIS
EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS
LINE IF ENOUGH HEATING CAN TAKE PLACE. DAMAGING WIND GUSTS WILL BE
THE BIGGEST THREAT...ALTHOUGH AN ISOLATED TORNADO OR TWO IS
POSSIBLE MAINLY ACROSS SOUTH CENTRAL KENTUCKY.
IN ADDITION...SURFACE WINDS OUTSIDE OF ANY STORMS WILL CONTINUE TO
INCREASE AHEAD OF THIS APPROACHING LINE OF SHOWERS AND STORMS.
SOUTHERLY WINDS WILL GUST UP TO 40 MPH IN SOME SPOTS...SO A WIND
ADVISORY IS IN AFFECT FOR THE ENTIRE OUTLOOK REGION. HIGH PROFILE
VEHICLES ON EAST-WEST ROADS SUCH AS INTERSTATE 64...AND THE
BLUEGRASS PARKWAY WILL BE VERY SUSCEPTIBLE TO THE WINDY CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
AL
In the hours before
Special weather statement, Nov 28, 11:53 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM EST MON NOV 28 2005
INZ089-KYZ023-024-026-027-061-062-070>072-281800-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-
EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
1053 AM CST MON NOV 28 2005
...STRONG LINE OF THUNDERSTORMS MOVING INTO CENTRAL KENTUCKY...
A LINE OF SHOWERS AND STORMS ALONG A LINE FROM PAOLI INDIANA DOWN
TO MORGANTOWN KENTUCKY WILL PUSH EASTWARD THROUGH SOUTHWEST
INDIANA AND WEST-CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS.
THROUGH 1200 PM CST...THUNDERSTORMS FROM TELL CITY DOWN TO RUSSELLVILLE
WILL PRODUCE WIND GUSTS TO 45 MPH...CLOUD-TO-GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL. A QUICK HALF INCH OF RAIN IS POSSIBLE
WITHIN THE NEXT HOUR. USE CAUTION IF DRIVING AS PONDING OF WATER
ON ROADWAYS ALONG WITH GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL.
AL
Local storm report, Nov 28, 12:33 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 PM EST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG MARENGO 38.37N 86.34W
11/28/2005 CRAWFORD IN LAW ENFORCEMENT
TREES AND UTILITY POLES DOWN NEAR GOODMAN RIDGE
1210 PM TSTM WND DMG MARENGO 38.37N 86.34W
11/28/2005 CRAWFORD IN LAW ENFORCEMENT
TREES AND UTILITY POLES DOWN NEAR GOODMAN RIDGE.
&&
LDATTIThunderstorm Wind, Washington
- When
- November 28, 12:50 PM EST
- Where
- Washington County, Salem
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.600, -86.100
The back porch was blown off a house and deposited 400 yards away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, November 28 to 29, 20051 death · $1.9 million · 23 events
- Blizzard and Winter Storm in Nebraska, November 28, 2005$3.0 million · 21 events
- High Wind in Nebraska, November 28, 2005$324,000 · 60 kt wind · 12 events
- Blizzard in Nebraska, November 28, 2005$250,000 · 12 events
- Damaging Wind in Tennessee, November 28, 2005$400,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, November 28, 2005$135,000 · 55 kt wind · 3 events
- Damaging Wind in Mississippi, November 28, 2005$70,000 · 58 kt wind · 1 event
- Blizzard in Kansas, November 28, 2005$50,000 · 2 events
- Tornado in Alabama, November 28, 2005$16,000 · F1 · 1 event
- Tornado in Louisiana, November 28, 2005$50,000 · F0 · 1 event
- Tornado in Mississippi, November 28, 2005$50,000 · F0 · 1 event
- Blizzard in Minnesota, November 28 to 29, 2005$40,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480197.